Advertisement

Tangents to an Analytic Variety

  • Hassler Whitney
Part of the Contemporary Mathematicians book series (CM)

Abstract

The purpose of this paper is to study the structure of the sets of tangent vectors and tangent planes to a complex analytic variety, particularly in the neighborhood of singular points of the variety. We prove the existence of a stratification of the variety which has nice properties relative to tangent planes. Corresponding properties of real analytic varieties (which are the real parts of of complex ones) may be found by considering the corresponding complex analytic variety.

Keywords

Irreducible Component Tangent Plane Tangent Cone Simple Point Constant Dimension 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1a.
    S. S. Abhyankar, Local Analytic Geometry, Academic Press, New York, 1964.Google Scholar
  2. 1.
    E. Bishop, Partially analytic spaces, Amer. J. Math., 83 (1961), 669 - 692.CrossRefGoogle Scholar
  3. 2.
    H. CARTAN, Séminaire 1951–52, Ecole Normal Sup., Paris.Google Scholar
  4. 3.
    H. Grauert and R. Remmert, Zur Theorie der Modifikationen: I. Stetige und eigentliche Modifikationen komplexer Räume., Math. Ann., 129 (1955), 274 - 296.CrossRefGoogle Scholar
  5. 4.
    H. Grauert and R. Remmert, Komplexe Räume, Math. Ann., 136 (1958), 245–318.CrossRefGoogle Scholar
  6. 4a.
    M. Herve, Several Complex Variables, Local Theory, Oxford University Press, London, 1963.Google Scholar
  7. 5.
    E. Kreyszig, Stetige Modifikationen komplexer Mannigfaltigkeiten, Math. Ann., 128 (1955), 479–492.CrossRefGoogle Scholar
  8. 6.
    R. Remmert, Holomorphe und meromorphe Abbildungen komplexer Räume, Math. Ann., 133 (1957), 328–370.CrossRefGoogle Scholar
  9. 7.
    R. Remmert and K. Stein, Über die wesentlichen Singularitäten analytischer Mengen, Math. Ann., 126 (1953), 263–306.CrossRefGoogle Scholar
  10. 8.
    H. Rossi, Analytic spaces with compact subvarieties, Math. Ann., 146 (1962), 129–145.CrossRefGoogle Scholar
  11. 9.
    H. Whitney, “Local properties of analytic varieties”, Differential and Combinatorial Topology, Princeton University Press, 1965.Google Scholar

Copyright information

© Birkhäuser Boston 1992

Authors and Affiliations

  • Hassler Whitney

There are no affiliations available

Personalised recommendations